MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NS VIS ADPT GUIDE LGNP KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIN, CEMENT, POLY/METAL/POLY

SMITH & NEPHEW, INC. NS VIS ADPT GUIDE LGNP KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIN, CEMENT, POLY/METAL/POLY
Model Number V0200109
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Deformity/ Disfigurement (2360); Unequal Limb Length (4534)
Date of Event 10/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a right tkr, using a ns vis adpt guide lgnp kit, the post-operative x-ray confirm the tibial cut and implant placement highly varus.The surgeon stated that intra-operative the visionaire vag blocks seem to fit well and the balancing on both knees seem to be fine.It is unknown the cause of this outcome for the patient.It is unknown if an additional procedure/intervention is required.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.(b)(4).
 
Additional Manufacturer Narrative
Section h3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, the provided ap x-ray images were reviewed by the clinical team and appears to show intact bilateral tkas with possible varus alignment bilaterally though the long leg images were not provided to confirm mechanical axis.Based on the limited documentation provided, no clinical factors have been identified which would have contributed to the reported event.Additionally, per the tka cutting block post op case evaluation, ¿all parts of design were within visionaire standards¿ and ¿no root cause could be attributed to investigation result¿.The patient impact includes the significant varus outcome ¿not in mechanical alignment with the hip-knee axis¿ and increased risks for pain, discomfort, and early medical/surgical intervention.It is unknown if an additional procedure/intervention is required, planned, or scheduled.No further medical assessment can be rendered at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.As visionaire devices are custom made devices, a review of the complaint history for this part is not applicable.A review of the instructions for use for visionaire¿ patient matched instrumentation with fastpak instruments revealed that if the patient matched cutting block does not perform as intended, use the standard smith & nephew instrumentation to complete the surgery.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.A review made by the quality engineering team revealed that after evaluation, no root cause could be found for the complaint.All part were designed within visionaire standards.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.With the results of this investigation the root cause of this event could not be determined.Factors that could contribute to the reported event include surgical technique used or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.E1: name and address.H6: health effect - clinical code and health effect - impact code.

Brand Name
NS VIS ADPT GUIDE LGNP KIT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIN, CEMENT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15839953
Report Number1020279-2022-04805
Device Sequence Number20560400
Product Code JWH
UDI-Device Identifier00885556656563
UDI-Public00885556656563
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/27/2023
Device Model NumberV0200109
Device Catalogue NumberV0200109
Device Lot Number00241866V1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2022
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown